Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 20, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 27, 2021, 3:31 AM EST. It took effect at Feb 27, 2021, 7:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2021, 3:31 AM EST (08:31 UTC)
- In effect from
- Feb 27, 2021, 7:00 AM EST
- Expired
- Feb 28, 2021, 3:58 PM EST
- In force
- 33 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
441 WHUS71 KCAR 270831 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 331 AM EST Sat Feb 27 2021 ANZ050-051-272130- /O.UPG.KCAR.GL.A.0008.210227T1900Z-210228T0400Z/ /O.NEW.KCAR.GL.W.0011.210227T1900Z-210228T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 331 AM EST Sat Feb 27 2021 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 PM this afternoon to 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-272130- /O.NEW.KCAR.SC.Y.0020.210227T1200Z-210228T1100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 331 AM EST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM this morning to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
8 follow-up statements
152 WHUS71 KCAR 272055 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 355 PM EST Sat Feb 27 2021 ANZ050-051-280400- /O.CON.KCAR.GL.W.0011.000000T0000Z-210228T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 355 PM EST Sat Feb 27 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-280400- /O.CON.KCAR.SC.Y.0020.000000T0000Z-210228T1100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 355 PM EST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
816 WHUS71 KCAR 272302 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 602 PM EST Sat Feb 27 2021 ANZ050-051-280400- /O.CON.KCAR.GL.W.0011.000000T0000Z-210228T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 602 PM EST Sat Feb 27 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 8 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-280715- /O.CON.KCAR.SC.Y.0020.000000T0000Z-210228T1100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 602 PM EST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
352 WHUS71 KCAR 280227 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 927 PM EST Sat Feb 27 2021 ANZ050-051-281030- /O.CAN.KCAR.GL.W.0011.000000T0000Z-210228T0400Z/ /O.EXB.KCAR.SC.Y.0020.000000T0000Z-210228T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 927 PM EST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt, shifting into the west. Seas 6 to 9 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until noon EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-281030- /O.CON.KCAR.SC.Y.0020.000000T0000Z-210228T1100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 927 PM EST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt, shifting into the west. Seas 3 to 6 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
119 WHUS71 KCAR 280751 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 251 AM EST Sun Feb 28 2021 ANZ052-281700- /O.CON.KCAR.SC.Y.0020.000000T0000Z-210228T1100Z/ /O.NEW.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 251 AM EST Sun Feb 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, seas 3 to 5 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 5 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Small Craft Advisory, until 6 AM EST early this morning. For the Gale Watch, from Monday evening through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ050-051-281700- /O.CON.KCAR.SC.Y.0020.000000T0000Z-210228T1700Z/ /O.NEW.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 251 AM EST Sun Feb 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until noon EST today. For the Gale Watch, from Monday evening through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ VJN
593 WHUS71 KCAR 281101 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 601 AM EST Sun Feb 28 2021 ANZ052-282200- /O.EXP.KCAR.SC.Y.0020.000000T0000Z-210228T1100Z/ /O.CON.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 601 AM EST Sun Feb 28 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 5 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Monday evening through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ050-051-282200- /O.CON.KCAR.SC.Y.0020.000000T0000Z-210228T1700Z/ /O.CON.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 601 AM EST Sun Feb 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until noon EST today. For the Gale Watch, from Monday evening through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ VJN
633 WHUS71 KCAR 281441 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 941 AM EST Sun Feb 28 2021 ANZ050-051-282300- /O.CON.KCAR.SC.Y.0020.000000T0000Z-210228T1700Z/ /O.CON.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 941 AM EST Sun Feb 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, seas 4 to 7 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until noon EST today. For the Gale Watch, from Monday evening through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-282300- /O.CON.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 941 AM EST Sun Feb 28 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 5 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Monday evening through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Norcross
987 WHUS71 KCAR 281647 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1147 AM EST Sun Feb 28 2021 ANZ050-051-010000- /O.EXT.KCAR.SC.Y.0020.000000T0000Z-210228T2200Z/ /O.CON.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1147 AM EST Sun Feb 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, seas 4 to 7 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 5 PM EST this afternoon. For the Gale Watch, from Monday evening through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-010000- /O.CON.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1147 AM EST Sun Feb 28 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 5 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Monday evening through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Norcross
876
WHUS71 KCAR 282058
MWWCAR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
358 PM EST Sun Feb 28 2021
ANZ050-051-010500-
/O.CAN.KCAR.SC.Y.0020.000000T0000Z-210228T2200Z/
/O.CAN.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/
/O.NEW.KCAR.SR.A.0001.210302T0000Z-210303T0000Z/
/O.NEW.KCAR.UP.A.0001.210302T1000Z-210302T1600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
358 PM EST Sun Feb 28 2021
...STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...
...GALE WATCH IS CANCELLED...
* WHAT...For the Storm Watch, northwest winds 30 to 40 kt with
gusts up to 50 kt and seas 7 to 10 feet possible. For the Heavy
Freezing Spray Watch, heavy freezing spray at a rate of 2 cm per
hour or greater possible, which may rapidly accumulate on
vessels.
* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME
out 25 NM and Coastal Waters from Schoodic Point, ME to
Stonington, ME out 25 NM.
* WHEN...For the Storm Watch, from Monday evening through
Tuesday evening. For the Heavy Freezing Spray Watch, from late
Monday night through Tuesday morning.
* IMPACTS...Operating a vessel in heavy freezing spray is
hazardous. Freezing spray may render mechanical and electronic
components inoperative. Ice accretion on decks and
superstructures may result in a catastrophic loss of stability.
Very strong winds will cause hazardous seas which could capsize
or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.
Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.
Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.
&&
$$
ANZ052-010500-
/O.CAN.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/
/O.NEW.KCAR.SR.A.0001.210302T0000Z-210303T0000Z/
/O.NEW.KCAR.UP.A.0001.210302T1000Z-210302T1600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
358 PM EST Sun Feb 28 2021
...STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING...
...GALE WATCH IS CANCELLED...
* WHAT...For the Storm Watch, northwest winds 25 to 35 kt with
gusts up to 50 kt and seas 4 to 7 feet possible. For the Heavy
Freezing Spray Watch, heavy freezing spray at a rate of 2 cm per
hour or greater possible, which may rapidly accumulate on
vessels.
* WHERE...Intra Coastal Waters from Schoodic Point, ME to
Stonington, ME.
* WHEN...For the Storm Watch, from Monday evening through
Tuesday evening. For the Heavy Freezing Spray Watch, from late
Monday night through Tuesday morning.
* IMPACTS...Operating a vessel in heavy freezing spray is
hazardous. Freezing spray may render mechanical and electronic
components inoperative. Ice accretion on decks and
superstructures may result in a catastrophic loss of stability.
Very strong winds will cause hazardous seas which could capsize
or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.
Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.
Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.
&&
$$What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 11:59 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 26, 11:59 PM EST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1159 PM EST Fri Feb 26 2021
.SYNOPSIS...
High pressure will crest over the area overnight, then move
east of the region on Saturday. Low pressure will cross the
region later Saturday. Weak high pressure builds Sunday. Another
area of low pressure moves through the area early Monday. An
Arctic cold front will sweep across the state Monday night
followed by Canadian high pressure on Tuesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
Mdngt Update: Thin CS clouds continue to spread the Rgn ahead
of the next low from the great lakes. In general, these clouds
will be rather thin and surface decoupling will still result in
a drop in temperatures overnight til about 2-3 am or so. Both
fcst hrly and ovrngt low temps have been adjusted downward from
trends seen in latest sfc obs. Lastly, cld cvr was adjusted for
a more rapid increase Sat morn ahead of the onset of precip.
Prev Disc: Quick, Dynamic storm to bring accumulating, wet snow
to the north, rain Downeast Saturday...
Tonight will be mostly clear, with winds slackening into the
evening and overnight hours. To the west, low pressure will be
organizing and lifting through the Great Lakes. The wave can be
analyzed across the Plains on WV satellite this evening, with a
mid/upper jet emerging from Texas. Amplification of the upstream
ridge will strengthen the trough across the central US and the
jet.
Winds shift W and then S Saturday morning as warm air and
moisture is advected into the region. Left exit region of the
jet aloft floats across the St. Lawrence, intensifying the
surface low as it matures north of ME. This region will be
supportive of net divergence through the column and a quick
burst of heavy precip at times will quickly track across the
north Sat afternoon and evening. QPF will be limited to the
progressive nature of the system, and all model guidance agrees
on greatest amts between 1 and 7pm, west to east.
The associated 45-60 kt LLJ will bring temps much above normal.
Decided to base ptype off wetbulb temp which starts all of
northern and eastern Maine as snow. Snow ratios will be on the
lower end with a thin DGZ, but excellent omega. The snow that
does fall will be heavy and wet, accumulating 3 to 6 inches in
the Advisory area. The exception is southern Aroostook, where
the greatest amounts are expected north of Houlton. Given some
guidance trends, this line may drift further south in following
updates.
A corridor of rain and snow mix sets up primarily south of the
highlands and into Interior Downeast, with any snow in the
Bangor Region transitioning to rain. Can't rule out a inch of
two for these regions, but warm air at the surface will again
keep ratios low and melting is likely on contact with treated
surfaces.
The coast will see mostly rain, with wind also a factor. Gusts
up to 30 mph will be possible, although the greater winds will
be kept aloft.
The system lifts through quickly, too quick to fully develop a
secondary low along the coast. Though this feature may enhance
rainfall along the coast and limit WAA to the north. Most precip
will shut off or become showery after midnight with skies
becoming clear by Sun morning.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Sunday will feature high pressure building at the surface and
aloft. Not going with much cloud cover at this point, but with
highs in the upper 30s to lower 40s, there may be more fair wx
cu than currently reflected. Clouds will increase Sunday night
with the next system. A northern stream low will precede a
potent blast of Arctic air. This low will phase with a swath of
southern stream moisture across southern New England and expect
cyclogenesis in the Gulf of Maine on Monday. This low will
rapidly deepen as it moves into the Canadian Maritimes Monday.
However, the system is a fast mover and the intensification will
happen too far upstream to hit the forecast area too hard. The
other problem is that boundary layer temps will be too warm in
the southern half of the area. Nonetheless, there will be
several hours of good lift and heavier snowfall in northern
zones late Sunday night into Monday morning. This could produce
2 to 4 inches of snow north of a Greenville to Houlton line.
This frontal system again has the characteristics of a warm
occlusion and temperatures Monday afternoon will rise into the
upper 30s to lower 40s. The Arctic air arrives at the end of the
afternoon with high potential for snow squalls based on SBCAPE,
moisture to at least 700mb and strong winds aloft.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The Arctic front and snow squalls will usher in a wild Monday
night and Tuesday with winds gusting over 40 mph, wind chills
below zero, and blowing snow in Aroostook County. High temps on
Tuesday will range from the low teens in the Saint John Valley
to around 20F for Bangor and the Downeast region. Fortunately,
temps will quickly recover for Wednesday back towards normal
readings. The remainder of the week now appears mostly dry with
some weak northern stream frontal systems offering a chance of
snow showers towards Thursday and Friday.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM:
Tonight...VFR. Light winds.
Saturday and Sat Night...VFR in the morning, with MVFR clgs
moving in around noon LST at BHB and BGR. Clgs will rapidly
lower to MVFR into Aroostook TAF sites after 18z. IFR arrives
later in the afternoon first Downeast, then the north. RA with
patchy fog will limit visibility at times, with RASN at HUL and
SN for remaining northern sites till midnight LST. Conditions
improve to MVFR and VFR after 6z.
SHORT TERM:
Sunday into Sunday evening...VFR with light winds
Sunday night into early Monday...Becoming IFR due to snow and
cigs. LLWS possible.
Monday...Mostly MVFR cigs north of HUL and GNR...VFR further
south.
Monday night into Tuesday...Tempo LIFR in snow squalls. NW
winds gusting to 40 kt. Blowing snow also possible.
Tuesday night and Wednesday...Winds slowly decreasing. Mostly
VFR with a chance of MVFR cigs north of HUL.
&&
.MARINE...
NEAR TERM: Below SCA criteria this evening and overnight. Winds
diminish and become SW around midnight. Winds will then slowly
increase towards Gale through Sat morning on the coastal waters,
persisting through Sat evening and overnight. An SCA may be
needed for the intra coastal region around MDI. Winds diminish
to SCA early Sunday morning. Waves of 2 to 3 feet through
tonight, building 5 to 8 ft on the coastal waters Saturday and
Sat night.
SHORT TERM: An SCA will be needed Sunday and end Sunday evening.
After a short break in advisories, a new advisory will be needed
Monday, but since gales are forecast Monday night into Tuesday
night, we may just go straight to a gale headline.
&&
.TIDES/COASTAL FLOODING...
A high astronomical tide around 12PM on Monday combined with
potential storm surge could generate a few areas of minor
flooding.
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from noon Saturday to 1 AM EST Sunday
for MEZ001>006-010.
MARINE...Gale Watch from Saturday afternoon through Saturday evening
for ANZ050-051.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from noon Saturday to 1 AM EST Sunday
for MEZ001>006-010.
MARINE...Gale Watch from Saturday afternoon through Saturday evening
for ANZ050-051.
&&
Near Term...VJN
Short Term...MCW
Long Term...MCW
Aviation...VJN/MCW
Marine...VJN/MCW
Tides/Coastal Flooding...VJNHazardous weather outlook, Feb 26, 3:20 PM EST, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 320 PM EST Fri Feb 26 2021 MEZ001>006-010-272030- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 320 PM EST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 1 AM EST SUNDAY... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029>032-272030- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 320 PM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-272030- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 320 PM EST Fri Feb 26 2021 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-272030- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 320 PM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:31 AM EST | Gale Warning | CAR | 18 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.